Results 1 to 5 of 5

Thread: About 5-HTP?

  1. #1
    mexicanrose is offline Senior Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    161

    Default About 5-HTP?

    Ive started taking 5-HTP... Ive not taken it while I was taking a pill. Ive taken it for 2 days. It makes me feel weird. Dont know how to explain but its not good. It makes me feel nauseous and jittery (a little bit electric). And, took it before bed 2 nites ago and I had horrible nightmarish dreams. This is not a norm for me. Anyone know about this stuff? Seems like it works for others on this board. Has anyone else had a neg response to it? This is my second day opiate free. Since I took such a small amount dont expect these feelings are from w/d's.
    Thanks MR

  2. #2
    readyornot is offline Senior Member
    Join Date
    May 2006
    Location
    hell, nether regions, .
    Posts
    403

    Default

    Mexrose,
    IMPORTANT: Are you taking any anti-Depressants???
    DO NOT take 5 HTP if you are taking an SSRI Anti-Depressant! Talk to your Doctor if you want to.



    Opiate free 5/06/06

  3. #3
    mexicanrose is offline Senior Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    161

    Default

    No.... L-tyrosine and synthroid for thyroid stuff...thats it.


    BTW...Go USA!!!they are getting their butts handed to them right now...But hopefully they will come back!

  4. #4
    neo
    neo is offline Member
    Join Date
    May 2004
    Location
    , , .
    Posts
    69

    Default

    quote:Originally posted by mexicanrose

    Ive started taking 5-HTP... Ive not taken it while I was taking a pill. Ive taken it for 2 days. It makes me feel weird. Dont know how to explain but its not good. It makes me feel nauseous and jittery (a little bit electric). And, took it before bed 2 nites ago and I had horrible nightmarish dreams. This is not a norm for me. Anyone know about this stuff? Seems like it works for others on this board. Has anyone else had a neg response to it? This is my second day opiate free. Since I took such a small amount dont expect these feelings are from w/d's.
    Thanks MR
    it sounds like you haf an adverse reaction to 5 htp.

    PRECAUTIONS
    Large doses of 5-HTP can trigger excess serotonin formation in tissues other than the target organ and cause significant adverse reactions.

    5-HTP should not be used concurrently with any antidepressant,including selective serotonin reuptake inhibitors (SSRIs),tricyclic antidepressants or monoamine oxidase inhibitors (MAOIs). Concurrent use of 5-HTP with an antidepressant may increase the risk of adverse reactions.

    5-HTP should not be used concurrently with serotonin5-HT1 receptor agonists, including naratriptan, sumatriptan and zolmitriptan. Such use may increase the risk of adverse reactions.

    5-HTP should be avoided by those with ischemic heart disease(history of myocardial infarction, angina pectoris, documented silent ischemia), coronary artery spasm (e.g., Prinzmetal sangina), uncontrolled hypertension and any other significant cardiovascular disease.

    5-HTP should be avoided by pregnant women and nursing mothers.

    ADVERSE REACTIONS
    Eosinophilia and eosinophilia-myalgia syndrome (EMS) have been reported in those taking 5-HTP. The eosinophilia-myalgia syndromeis similar to that caused by L-tryptophan and was linked to contaminants in the 5-HTP preparation, rather than 5-HTP itself. Changing the 5-HTP lot in one group of patients resolved the eosinophilia. A scleroderma-like skin condition has been reported in some taking a combination of 5-HTP and carbidopa.

    Other reported side effects, include nausea, diarrhea, loss of appetite, vomiting and difficult breathing. Neurological side effects, including dilation of the pupils, abnormally sensitive reflexes, loss of muscle coordination and blurring of vision, have been reported in those taking large doses of 5-HTP. Cardiac dysrhythmias have also been reported.

    Large doses of 5-HTP may significantly increase serum levels of serotonin, and theoretically, this may result in the serotonin syndrome. Symptoms and signs of the serotonin syndrome, include confusion, agitation, diaphoresis, tachycardia, myoclonus and hyperreflexia. In addition, hypertension, coma/unresponsiveness, seizures, and death may occur if the syndrome is not promptly recognized and treated. There are no reports of the serotonin syndrome occurring with use of 5-HTP in humans. However, it could occur and the combination of 5-HTP with another serotonergic agent can increase the risk of it occurring. As a side note, there are 21 cases of 5-HTP toxicosis reported in dogs. Accidental ingestion of 5-HTP by dogs resulted in a serotonin-like syndrome. Three of the dogs died.

    DOSAGE AND ADMINISTRATION
    Supplemental 5-HTP is not recommended. In Europe, a combination of 5-HTP with carbidopa is available, and this combination appears to have a safer profile. However, those who wish to use this combination product, must do so only under medical supervision and prescription. It has been found that doses of 100 milligrams to 2 grams daily are required to observe any desired effect. These doses, without concomitant carbidopa, can be dangerous in some (see Precautions). Lower doses, which are available as dietary supplements, are unlikely to have any desirable effect.



    http://www.pdrhealth.com/drug_info/nmdrugprofiles/

  5. #5
    mexicanrose is offline Senior Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    161

    Default

    Thanks Neo. I was hopeing 5-HTP would be helpful to me. Since I felt I had a neg response to it I decided not to take it. I was only taking 100mg in the am and then another 100mg in the evening. I did that once, then took 1 more 100mg the next day.... felt funny again so I quit. I do not take any other anti-depressant nor anything else on the list that you posted. I take .112 mcg of synthroid daily for a thyroid nodule. Thats about it. Sounds like no more 5-HTP for me. Thanks for your response. I appreciate it very much.
    Monica

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.